MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532-G-609
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient called stating he had a right knee replacement done on (b)(6) 2017.Patient reported he has a clicking noise every time he walks.Update 29-mar-2019: as per medical records, the correct primary implant date is (b)(6) 2017.Patient was revised on (b)(6) 2018 due to clicking noise.The poly insert was revised.
 
Additional Manufacturer Narrative
An event regarding audible noise involving a triathlon insert was reported.The event was confirmed by medical review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: an adverse combination of procedure-related factors regarding optimal positioning of components to avoid post-cam impingement in a ps knee with some patient-related factors regarding individual anatomical variations has contributed to a certain laxity in the central compartment of the knee to allow repeated loss and regain of contact in the post-cam to generate clicking sounds during the various movements of the knee.Revision surgery was undertaken to replace the bearing with a thicker sample but this only solves part of the problem and thus the noise may persist after revision such as also occurred in this patient and is reviewed in pi 2048363.Does the review identify any procedural related factors that contributed to the event? effective posterior tibial slope of the baseplate effective bearing thickness does the review identify any patient related factors that contributed to the event? a wide native condylar tunnel allows for more sideways movements than normal during knee movements does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the investigation concluded that 'an adverse combination of procedure-related factors regarding optimal positioning of components to avoid post-cam impingement in a ps knee with some patient-related factors regarding individual anatomical variations has contributed to a certain laxity in the central compartment of the knee to allow repeated loss and regain of contact in the post-cam to generate clicking sounds during the various movements of the knee.' no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8499445
Report Number0002249697-2019-01571
Device Sequence Number16773180
Product Code MBH
UDI-Device Identifier07613327050844
UDI-Public07613327050844
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Catalogue Number5532-G-609
Device Lot NumberN26M1T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight100